Alert archive / Alabama / River Flood Warnings in 2016
River Flood Warning 12, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Feb 4, 2016, 1:40 PM CST for 4 counties in Alabama. It took effect at Feb 5, 2016, 12:00 AM CST. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2016, 1:40 PM CST (19:40 UTC)
- In effect from
- Feb 5, 2016, 12:00 AM CST
- Expired
- Feb 6, 2016, 10:00 AM CST
- In force
- 34 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 128 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Gainesville Lock and Dam (GNSA1).
- Action stage
- 101 ft
- Minor stage
- 101 ft
- Moderate stage
- 110 ft
- Major stage
- 118 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02447026, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
971
WGUS44 KBMX 041940
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
140 PM CST THU FEB 4 2016
...The National Weather Service in BIRMINGHAM AL has issued a Flood
Warning for the following rivers in Alabama...
Tombigbee River At Gainesville Lock and Dam Affecting Greene...
Hale...Marengo and Sumter Counties.
.Heavy rainfall above 3 inches occurred Tuesday night February Second across the
Tombigbee river basin. Water levels for Gainsville are now expected to reach flood
stage by tomorrow night on Friday. Water levels will crest at 101.3 feet then begin
to subside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-050740-
/O.NEW.KBMX.FL.W.0012.160205T0600Z-160206T1600Z/
/GNSA1.1.ER.160205T0600Z.160205T1800Z.160206T0400Z.NO/
140 PM CST THU FEB 4 2016
The National Weather Service in BIRMINGHAM AL has issued a
* Flood Warning for
The Tombigbee River At Gainesville Lock and Dam.
* from late tonight to Saturday morning...or until the Warning is
cancelled.
* At 1:30 PM Thursday The stage Was 99.3 feet.
* Flood Stage is 101.0 feet.
* Minor Flooding is forecast.
* Forecast...Rise above Flood Stage by after midnight tonight and
continue to rise to near 101.3 feet by tomorrow early afternoon .
The river will fall below Flood Stage by tomorrow late evening .
* Impact...At 101.0 feet...Flooding of low lying agricultural and
wooded lands in the area occurs.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$1 follow-up statement
617
WGUS84 KBMX 050204
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
804 PM CST THU FEB 4 2016
...The flood warning is cancelled for the Tombigbee River At
Gainesville Lock and Dam...
Repet the Flood warning for the Tombigbee river at Gainsville is cancelled..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-119-050234-
/O.CAN.KBMX.FL.W.0012.000000T0000Z-160206T1600Z/
/GNSA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
804 PM CST THU FEB 4 2016
The Flood Warning is cancelled for
The Tombigbee River At Gainesville Lock and Dam.
* At 7:30 PM Thursday The stage Was 99.9 feet.
* Flood Stage is 101.0 feet.
* Forecast...The river will crest below Flood Stage at feet tomorrow
morning .
* Impact...At 101.0 feet...Flooding of low lying agricultural and
wooded lands in the area occurs.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Feb 4, 11:25 AM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Feb 4, 11:25 AM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1125 AM CST THU FEB 4 2016 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... IT'S SHAPING UP TO BE A NICE...BUT SOMEWHAT COOL...DAY ACROSS CENTRAL ALABAMA. SFC HIGH PRESSURE CONTINUES TO SLOWLY BUILD INTO THE AREA FROM THE WEST WITH BRISK NORTHERLY WINDS. WINDS WILL GUST UPWARDS OF 20-25 MPH THIS AFTERNOON AND EVENING. BASED ON WARMING TRENDS OVER THE PAST FEW HOURS HAVE BUMPED UP HIGHS A DEGREE OR TWO IN SOME LOCATIONS. TEMPS SHOULD TOP OUT IN THE MID/UPPER 40S IN THE NORTH AND THE MID 50S IN THE SOUTHEAST. 19 && .AVIATION... 18Z TAF DISCUSSION. ONLY AVIATION CONCERN TODAY WITH BE BREEZY NNW WINDS. GUSTS UP TO 20 KTS WILL BE COMMON AT ALL TAF SITES THIS AFTERNOON AND EVENING. THE GUSTY CONDITIONS WILL SUBSIDE FROM NORTH TO SOUTH WITH GUSTS POSSIBLY CONTINUING UNTIL 06Z AT MGM/TOI. 19 && .FIRE WEATHER... NO FIRE WEATHER CONCERNS ARE EXPECTED AT THIS TIME. A COLDER AND DRIER AIR MASS WILL SETTLE OVER THE REGION TODAY AND FRIDAY. RELATIVE HUMIDITY VALUES WILL FALL INTO THE MIDDLE TO UPPER 20S FRIDAY AFTERNOON. RAIN FREE CONDITIONS EXPECTED THROUGH SUNDAY. 58/ROSE && .PREV DISCUSSION... /ISSUED 337 AM CST THU FEB 4 2016/ A PUSH OF DRIER AND COLDER AIR HAS KEPT SURFACE WINDS IN THE 5-15 MPH RANGE DURING THE OVERNIGHT HOURS. TEMPERATURES WILL BE MUCH COLDER TODAY WITH HIGHS AVERAGING ABOUT 5 DEGREES BELOW NORMAL FOR EARLY FEBRUARY. SOME LINGERING HIGH CLOUDS ACROSS SOUTHEAST ALABAMA WILL SHIFT OUT OF THE AREA BY LATE MORNING AS A SHORT WAVE TROF MOVES THROUGH THE REGION. THE COMBINATION OF CLEAR SKIES AND A 1032MB SURFACE BUILDING INTO THE AREA FROM THE WEST WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING ACROSS ALL OF CENTRAL ALABAMA TONIGHT. TEMPERATURES ON FRIDAY WILL BE SIMILAR TO TODAY WITH MOSTLY CLEAR SKIES. A VERY ACTIVE AND PROGRESSIVE UPPER FLOW PATTERN FOR THE NEXT SEVEN DAYS. ANOTHER SHORT WAVE TROF WILL ROTATE THROUGH THE CENTRAL GULF COAST STATES OVER THE WEEKEND. THE AIR MASS WILL BE TOO DRY FOR ANY PRECIPITATION...BUT THERE WILL BE SOME MID TO HIGH LEVEL CLOUDS. A MORE SUBSTANTIAL SHORT WAVE TROF WILL DIG SOUTHWARD ON SUNDAY AS A PIECE OF THE POLAR VORTEX BREAKS OFF AND DROPS INTO THE OHIO VALLEY REGION. THIS WILL LIKELY BE SOME OF THE COLDEST AIR TO REACH THE LOWER 48 STATES THIS WINTER SEASON. THE BRUNT OF THE COLD AIR MASS WILL LIKELY AFFECT CENTRAL ALABAMA TUESDAY AND WEDNESDAY. A BAND OF LIGHT RAIN WILL PRECEDE THE ARRIVAL OF THE FIRST ARCTIC FRONT LATE SUNDAY NIGHT AND MONDAY MORNING. THE LOW LEVELS WILL LIKELY BE TOO WARM FOR ANY WINTER MIXTURE AND KEPT EVERYTHING IN THE LIQUID FORM. THE AIR MASS WILL GRADUALLY GET COLDER AS SEVERAL WAVES OF COLDER AIR ROTATE AROUND THE COLD UPPER CORE LOW. NORTH ALABAMA WILL BE ON THE SOUTHERN FRINGES OF ANY ASSOCIATED BANDS OF PRECIPITATION...AND KEPT LOW POPS THROUGH WEDNESDAY. AFTER MIDNIGHT MONDAY NIGHT...LOW LEVEL THICKNESS PROFILES SUPPORT FROZEN PRECIPITATION...AND LIGHT SNOW SNOW FORECAST FOR AREAS NORTH OF I-20. A GRADUAL WARM-UP AFTER WEDNESDAY AS THE COLD CORE UPPER LOW SHIFTS OFF THE ATLANTIC COAST AND LOW LEVEL WINDS BECOME WESTERLY WITH A DRY AIR MASS IN PLACE. 58/ROSE && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 50 26 48 27 51 / 0 0 0 0 10 ANNISTON 51 28 48 28 50 / 0 0 0 0 10 BIRMINGHAM 49 28 50 30 53 / 0 0 0 0 10 TUSCALOOSA 51 28 52 30 53 / 0 0 0 0 10 CALERA 50 30 50 30 53 / 0 0 0 0 10 AUBURN 52 30 50 31 52 / 10 0 0 0 10 MONTGOMERY 55 30 52 31 55 / 0 0 0 0 10 TROY 56 31 51 31 54 / 10 0 0 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Feb 4, 5:00 AM CST, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 500 AM CST THU FEB 4 2016 ALZ011>015-017>050-051400- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 500 AM CST THU FEB 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THROUGH TONIGHT. RIVER FLOODING WILL BE POSSIBLE ALONG PORTIONS OF THE CAHABA... TOMBIGBEE...BLACK WARRIOR AND CATOMA CREEK BASINS INTO THE EARLY PORTIONS OF THE WEEKEND. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 4, 10:07 AM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1007 AM CST THU FEB 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM TSTM WND DMG 3 W BOLIGEE 32.75N 88.08W
02/02/2016 GREENE AL FIRE DEPT/RESCUE
APPROXIMATELY 20 TO 30 TREES DOWNED OR DAMAGED BY WINDS.
TIME ESTIMATED BY RADAR. UPDATED FOR EVENT TIME.
1210 AM TSTM WND DMG AKRON 32.88N 87.74W
02/03/2016 HALE AL EMERGENCY MNGR
27 TREES REPORTED DOWN ACROSS HALE COUNTY. ONE VEHICLE
ACCIDENT WITH NO INJURIES ON ALABAMA COUNTY ROAD 34. ONE
HOME DAMAGED AND TWO OUTBUILDINGS DAMAGED. TIME ESTIMATED
FROM RADAR. UPDATED FOR EVENT TIME.
&&
TGOGGINSNearby
River Flood Warnings in Alabama, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.